MAUDE Adverse Event Report: LIMACORPORATE S.P.A. REVISION HIP; MANUAL IMPACTOR

LIMACORPORATE S.P.A. REVISION HIP; MANUAL IMPACTOR
Model Number MANUAL IMPACTOR
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a primary hip surgery performed on (b)(6) 2025, the revision femoral stem 200 mm-14 mm and the revision neck 50 mm could not be tightened to the end.It was impossible to tighten the safety screw to the end.According to the received information, after checking the devices, deformation was found in the threaded part of the revision - manual impactor (product code 9038.10.110, lot #j105001504) and the threaded part of the stem.Therefore, the screw could not be inserted.The surgeon then tried to use a stem from another company (for a distal fixation), but it was unable to fix the implant.As a result, the surgery was completed using another revision stem 200-15 mm stem (3811.15.020, lot #1606827) and neck 60 mm (7515.15.010, lot #2429358).It was reported that a different impactor was used to implant the second stem.The surgical time was extended by 120 minutes due to this event.It was reported that the surgical technique was followed.Event happened in japan.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #j105001504, no pre-existing anomaly was found on the 8 devices manufactured with the same lot #.This is the first and only complaint received on this lot #.We submit a final mdr when the investigation is complete.
 
Additional Manufacturer Narrative
The instrument (revision manual impactor, product code 9038.10.110, lot #j105001504) together with the revision femoral stem 200 mm-14 mm (product code 3810.15.020, lot #1708761) and the revision neck 50 mm (product code 7515.15.005, lot #2324707) were returned to the manufacturer for further investigation.A dimensional analysis of the revision manual impactor confirmed that the device was within manufacturing specifications.No anomalies were detected in the threading at the tip of the instrument.A gauge test was performed on the internal thread of the revision femoral stem to verify conformity.The gauge stopped at approximately 4.8 mm, corresponding to the point where the thread for the safety screw was found to be damaged.The returned implantable components and related analyses were reviewed by the manufacturer's technical department.The evaluation revealed visible impact marks on the stem, and the internal thread appeared damaged at the same depth where the gauge test stopped.This suggests that excessive force applied during stem insertion may have compromised the integrity of the internal thread, preventing the safety screw from being fully engaged.No previous intraoperative complaints have been reported for the stem lots involved, and all other devices from the same batches have been successfully implanted without issues.Considering that: · the review of the device history records (dhr) for lots #j105001504, #1708761, and #2324707 revealed no anomalies; · dimensional and visual inspections confirmed the conformity of the revision manual impactor; · the damage observed on the stem thread is consistent with mechanical stress potentially induced during surgical handling rather than a manufacturing defect; it can be concluded that the reported event is not related to manufacturing or product nonconformity, but is most likely associated with intraoperative mechanical stress during device assembly.Post market surveillance data according to limacorporate pms data, the occurrence rate of revision - manual impactor - 9084.20.310 in v.02 due to malfunctioning is (b)(4).This is the first complaint on the 385 instruments supplied ww.Please note that this occurrence rate is overestimated because it does not consider the reuse of the instruments but only the total number of pieces manufactured.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.This is the final mdr.

Brand Name
REVISION HIP
Common Device Name
MANUAL IMPACTOR
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key21688252
Report Number3008021110-2025-00033
Device Sequence Number8820203
Product Code KWY
UDI-Device Identifier08033390039499
UDI-Public08033390039499
Combination Product (Y/N)N
PMA/510(K) Number
K151739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMANUAL IMPACTOR
Device Catalogue Number9038.10.110
Device Lot NumberJ105001504
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date10/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown